Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 83, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 29, 2018, 2:27 AM PDT. It took effect at Sep 29, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2018, 2:27 AM PDT (09:27 UTC)
- In effect from
- Sep 29, 2018, 11:00 AM PDT
- Expired
- Sep 29, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
736 WHUS76 KEKA 290927 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 227 AM PDT Sat Sep 29 2018 PZZ470-475-291730- /O.NEW.KEKA.SC.Y.0083.180929T1800Z-180930T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 227 AM PDT Sat Sep 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...South 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...South 5 to 6 feet at 5 to 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
354 WHUS76 KEKA 291551 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 851 AM PDT Sat Sep 29 2018 PZZ470-475-300000- /O.CON.KEKA.SC.Y.0083.180929T1800Z-180930T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PDT Sat Sep 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...South 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...South 5 to 6 feet at 5 to 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
243 WHUS76 KEKA 292143 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 243 PM PDT Sat Sep 29 2018 PZZ470-475-300300- /O.CON.KEKA.SC.Y.0083.000000T0000Z-180930T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 243 PM PDT Sat Sep 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...South 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...South 5 to 6 feet at 5 to 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
258 WHUS76 KEKA 300239 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 739 PM PDT Sat Sep 29 2018 PZZ470-475-300345- /O.EXP.KEKA.SC.Y.0083.000000T0000Z-180930T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 739 PM PDT Sat Sep 29 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Gustier conditions are no longer widespread, but localized gusts around 25 mph are possible, especially downwind of Cape Mendocino. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 2:36 PM PDT, 11 hours 51 minutes earlier.
Area forecast discussion, Sep 28, 2:36 PM PDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 236 PM PDT Fri Sep 28 2018 .SYNOPSIS...Showers and a few thunderstorms will be possible during the afternoon and evening on Saturday. Sunday is expected to be mainly dry with additional showers possible early next week. Warmer and drier conditions will then develop mid to late next week. && .DISCUSSION...The upper level low continues to approach the area from the SW this afternoon. VIS sat shows that the instability associated with this system is starting to break up the low clouds. This, combined with the southerly winds will likely clear most areas along the coast at some point this afternoon and evening, however at some point tonight expect it will return to most areas. As the low continues to approach the area early Saturday morning mid to high level clouds will continue to increase across the area. The low is expected to move onshore near the Oregon/California in the evening. Mid to late morning showers will start near Cape Mendocino and areas south. These will spread north across the area in the afternoon and evening. Most of these rain showers will be fairly light with rainfall amounts less than a tenth of an inch. A few of the heavier showers could see amounts up to a half inch. Some of these showers could contain some elevated thunderstorms north of Hwy 36, although confidence is low on this. The instability is around 300 to 600 j/kg in the models, however the lapse rates aren't great. 0-6k bulk shear is close to 40 kt in some locations. This means there is the potential for some stronger thunderstorms. Sunday showers are expected to diminish as a shortwave ridge of high pressure moves into the area. There may be a few lingering showers, but generally a dry day is expected. Clouds are expected to linger as well, but could break up in the afternoon. Monday and Tuesday another system moves by to the south of the area, however models continue to struggle with exactly how far south it will go. Currently it looks like there will be some light showers in Mendocino county. It is still possible that we could see some more rain if it moves farthern north. Confidence is higher that most of the area will see below normal temperatures and some cloudy skies. Wednesday high pressure is expected to start bringing a return of warmer and drier conditions. Thursday and Friday high pressure and offshore flow will bring a return to warmer and drier conditions. Chilly nights may bring frost to more widespread areas. Current forecasts may not reflect this, but it will be watched as it gets closer and the forecast may be adjusted for the interior valleys. MKK && .AVIATION...Ceilings are expected to lift slightly tonight in response to an approaching low pressure system. Deeper marine layer conditions will likely result in higher ceilings along the coast with low clouds and ceilings pushing into the coastal river valleys overnight. Brief periods of IFR conditions will still be possible overnight along the coast before stronger southerly to southeast winds in advance of a trough scours out the low clouds. MVFR conditions in showers will still be possible across the area on Saturday, however. && .MARINE...Southerly winds will gradually increase through Saturday, peaking Saturday afternoon and evening at around 15 to 25 kt across mainly the outer waters and near Cape Mendocino. These south winds will generally maintain through late Sunday before weakening substantially Monday. As a result, steeper southerly seas will gradually build over the weekend, although significant wave heights are expected to remain at or below 8 feet during this time frame. Given the expected south to south-southeast wind direction, the worst conditions are expected to occur across offshore areas, with some sheltering expected in nearshore areas along the Humboldt and Del Norte coastlines. On Monday and Tuesday, winds will gradually switch back from southerly to northerly and weaken, allowing steeper southerly seas to settle. However, a larger long-period southerly swell originating from Hurricane Rosa will begin to propagate through the waters on these two days, impacting primarily the outer waters and waters south of Cape Mendocino. Due to the expected weak winds during this time frame, and the sheltering from the south swell provided from Cape Mendocino, ocean conditions are expected to be quite tranquil along the Humboldt and Del Norte coastlines Monday and Tuesday. North winds are expected to steadily increase through the end of next week, generating steep seas and worsening ocean conditions. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 28, 3:03 AM PDT, 23 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 303 AM PDT Fri Sep 28 2018 CAZ109>113-291015- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 303 AM PDT Fri Sep 28 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>108-291015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 303 AM PDT Fri Sep 28 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A slight chance of thunderstorms exists Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.